Alert archive / Nebraska / Winter Storm Warnings in 2014
Winter Storm Warning 4, NWS Omaha, NE
NWS Omaha, NE issued this winter storm warning at Dec 14, 2014, 3:25 PM CST for Antelope County, Knox County, Nebraska. It took effect at Dec 15, 2014, 4:00 AM CST. It was in force for 17 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 14, 2014, 3:25 PM CST (21:25 UTC)
- In effect from
- Dec 15, 2014, 4:00 AM CST
- Expired
- Dec 15, 2014, 9:00 PM CST
- In force
- 17 hr
- Issued by
- NWS Omaha, NE
Counties Antelope County, NE, Knox County, NE
The radar
The Sioux Falls radar (KFSD), 166 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 15, 9:06 AM CST | SNOW 2 | Neligh, NE | |
| Dec 15, 9:06 AM CST | SNOW 2 | Verdel, NE | |
| Dec 15, 9:14 AM CST | SNOW 2 | Elgin, NE | |
| Dec 15, 1:00 PM CST | FREEZING RAIN 0.25 | Center, NE | ESTIMATED A QUARTER OF AN INCH OF ICE AND 2 INCHES OF SNOW SO FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.4 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 453 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
275 WWUS43 KOAX 142125 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 325 PM CST SUN DEC 14 2014 ...A STORM SYSTEM WILL BRING ICE AND SNOW TO PARTS OF THE REGION FROM LATE TONIGHT THROUGH MONDAY EVENING... .ACCUMULATIONS OF SNOW...SLEET...AND LIGHT FREEZING RAIN WILL START LATE TONIGHT IN NORTHEAST NEBRASKA. THESE WILL SPREAD EASTWARD MONDAY AS GUSTY NORTHWEST WINDS BRING IN COLDER AIR. A MIXTURE OF RAIN OR FREEZING RAIN AND SLEET SHOULD GRADUALLY CHANGE OVER TO SNOW BY MONDAY AFTERNOON. NEZ011-150530- /O.UPG.KOAX.WW.Y.0011.141215T1000Z-141216T0000Z/ /O.NEW.KOAX.WS.W.0004.141215T1000Z-141216T0300Z/ KNOX- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA 325 PM CST SUN DEC 14 2014 ...WINTER STORM WARNING IN EFFECT FROM 4 AM TO 9 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER STORM WARNING FOR SNOW...WHICH IS IN EFFECT FROM 4 AM TO 9 PM CST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...MIXED PRECIPITATION WILL DEVELOP LATE TONIGHT...THEN TRANSITION TO SNOW ON MONDAY MORNING. * ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH UP TO 4 TO 7 INCHES. ICE ACCUMULATIONS WILL BE LESS THAN A TENTH OF AN INCH. * IMPACTS...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS WIND GUSTS REACH 25 TO 35 MPH BY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ016-030-150530- /O.EXT.KOAX.WW.Y.0011.141215T1000Z-141216T0300Z/ ANTELOPE-BOONE- INCLUDING THE CITIES OF...NELIGH...ELGIN...ALBION...ST. EDWARD 325 PM CST SUN DEC 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 4 AM TO 9 PM CST MONDAY... * TIMING...A WINTRY MIX OF PRECIPITATION WILL DEVELOP LATE TONIGHT...THEN TRANSITION TO SNOW ON MONDAY. * ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 1 TO 4 INCHES. ICE ACCUMULATIONS SHOULD BE LESS THAN A TENTH OF AN INCH. * MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS WIND GUSTS REACH 25 TO 35 MPH BY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ012-017-018-031-032-042-150530- /O.EXT.KOAX.WW.Y.0011.141215T1200Z-141216T0300Z/ CEDAR-PIERCE-WAYNE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK... STANTON...COLUMBUS 325 PM CST SUN DEC 14 2014 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 6 AM TO 9 PM CST MONDAY... * TIMING...A WINTRY MIX OF PRECIPITATION WILL DEVELOP BY AROUND SUNRISE MONDAY...THEN TRANSITION TO MAINLY SNOW DURING THE DAY ON MONDAY. * ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 1 TO 3 INCHES. ICE ACCUMULATIONS SHOULD BE LESS THAN A TENTH OF AN INCH. * MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS WIND GUSTS REACH 25 TO 35 MPH BY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ MAYES/ZAPOTOCNY
5 follow-up statements
257 WWUS43 KOAX 150442 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1042 PM CST SUN DEC 14 2014 ...A STORM SYSTEM WILL BRING ICE AND SNOW TO PARTS OF THE REGION FROM LATE TONIGHT THROUGH MONDAY EVENING... .ACCUMULATIONS OF SNOW...SLEET...AND LIGHT FREEZING RAIN WILL START LATE TONIGHT IN NORTHEAST NEBRASKA. THESE WILL SPREAD EASTWARD MONDAY AS GUSTY NORTHWEST WINDS BRING IN COLDER AIR. A MIXTURE OF RAIN OR FREEZING RAIN AND SLEET SHOULD GRADUALLY CHANGE OVER TO SNOW BY MONDAY AFTERNOON. NEZ011-151245- /O.CON.KOAX.WS.W.0004.141215T1000Z-141216T0300Z/ KNOX- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA 1042 PM CST SUN DEC 14 2014 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM TO 9 PM CST MONDAY... * TIMING...DURING THE EARLY MORNING HOURS MONDAY...RAIN WILL CHANGE TO SLEET OR FREEZING RAIN...THEN TRANSITION TO SNOW. * ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH UP TO 4 TO 7 INCHES. ICE ACCUMULATIONS WILL BE LESS THAN A TENTH OF AN INCH. * IMPACTS...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS WIND GUSTS REACH 25 TO 35 MPH BY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ016-030-151245- /O.CON.KOAX.WW.Y.0011.141215T1000Z-141216T0300Z/ ANTELOPE-BOONE- INCLUDING THE CITIES OF...NELIGH...ELGIN...ALBION...ST. EDWARD 1042 PM CST SUN DEC 14 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 PM CST MONDAY... * TIMING...DURING THE EARLY MORNING HOURS MONDAY...RAIN WILL CHANGE TO SLEET OR FREEZING RAIN...THEN TRANSITION TO SNOW. * ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 1 TO 4 INCHES. ICE ACCUMULATIONS SHOULD BE LESS THAN A TENTH OF AN INCH. * MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS WIND GUSTS REACH 25 TO 35 MPH BY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ012-017-018-031-032-042-151245- /O.CON.KOAX.WW.Y.0011.141215T1200Z-141216T0300Z/ CEDAR-PIERCE-WAYNE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK... STANTON...COLUMBUS 1042 PM CST SUN DEC 14 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 AM TO 9 PM CST MONDAY... * TIMING...A WINTRY MIX OF PRECIPITATION WILL DEVELOP BY AROUND SUNRISE MONDAY...THEN TRANSITION TO MAINLY SNOW DURING THE DAY ON MONDAY. * ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 1 TO 3 INCHES. ICE ACCUMULATIONS SHOULD BE LESS THAN A TENTH OF AN INCH. * MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS WIND GUSTS REACH 25 TO 35 MPH BY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
774 WWUS43 KOAX 150956 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 356 AM CST MON DEC 15 2014 ...A STORM SYSTEM WILL BRING ICE AND SNOW TO PARTS OF THE REGION FROM INTO THIS EVENING... .ACCUMULATIONS OF SNOW...SLEET...AND LIGHT FREEZING RAIN WILL OCCUR NORTHEAST NEBRASKA THIS MORNING. THESE WILL SPREAD EASTWARD AS GUSTY NORTH OR NORTHWEST WINDS BRING IN COLDER AIR. A MIXTURE OF SNOW...FREEZING RAIN AND SLEET SHOULD GRADUALLY CHANGE OVER TO SNOW THIS AFTERNOON. NEZ011-151830- /O.CON.KOAX.WS.W.0004.141215T1000Z-141216T0300Z/ KNOX- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA 356 AM CST MON DEC 15 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...A MIX OF SLEET OR FREEZING RAIN AND SNOW WILL TRANSITION TO ALL SNOW. SNOW WILL DIMINISH BY MID EVENING. * ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 4 TO 6 INCHES. ICE ACCUMULATIONS WILL BE LESS THAN A QUARTER OF AN INCH. * IMPACTS...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. AREAS OF BLOWING SNOW WILL ALSO DEVELOP AS WIND GUSTS REACH 25 TO 35 MPH THIS AFTERNOON AND CONTINUE EARLY IN THE EVENING...CREATING AREAS OF LOW VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ016-030-151830- /O.CON.KOAX.WW.Y.0011.141215T1000Z-141216T0300Z/ ANTELOPE-BOONE- INCLUDING THE CITIES OF...NELIGH...ELGIN...ALBION...ST. EDWARD 356 AM CST MON DEC 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...A MIX OF RAIN OR FREEZING RAIN AND SLEET WILL CHANGE TO A MIX OF SLEET AND SNOW...THEN TO ALL SNOW. SNOW WILL DIMINISH THIS EVENING. * ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 2 TO 5 INCHES. ICE ACCUMULATIONS SHOULD BE LESS THAN TWO TENTHS OF AN INCH. * MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS WIND GUSTS REACH 25 TO 35 MPH DURING THE AFTERNOON AND EARLY EVENING...CREATING AREAS OF POOR VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ012-017-018-031-032-042-151830- /O.CON.KOAX.WW.Y.0011.141215T1200Z-141216T0300Z/ CEDAR-PIERCE-WAYNE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PIERCE...PLAINVIEW...OSMOND...WAYNE...NORFOLK... STANTON...COLUMBUS 356 AM CST MON DEC 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...A MIX OF RAIN OR FREEZING RAIN AND SLEET WILL CHANGE TO A MIX OF SLEET AND SNOW...THEN TO ALL SNOW. SNOW WILL DIMINISH THIS EVENING. * ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 1 TO 4 INCHES. ICE ACCUMULATIONS SHOULD BE LESS THAN TWO TENTHS OF AN INCH. * MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS WIND GUSTS REACH 25 TO 35 MPH THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BCM
629 WWUS43 KOAX 151735 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1135 AM CST MON DEC 15 2014 ...A STORM SYSTEM WILL BRING ICE AND SNOW TO PARTS OF THE REGION FROM INTO THIS EVENING... .ACCUMULATIONS OF SNOW...SLEET...AND LIGHT FREEZING RAIN WILL CONTINUE ACROSS NORTHEAST NEBRASKA. THIS WILL SPREAD EASTWARD AS GUSTY NORTH OR NORTHWEST WINDS BRING IN COLDER AIR. A MIXTURE OF SNOW...FREEZING RAIN AND SLEET SHOULD GRADUALLY CHANGE OVER TO SNOW THROUGH THE AFTERNOON. NEZ011-160145- /O.CON.KOAX.WS.W.0004.000000T0000Z-141216T0300Z/ KNOX- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA 1135 AM CST MON DEC 15 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...SNOW WILL CONTINUE THIS AFTERNOON BEFORE DIMINISHING BY MID EVENING. * ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 4 TO 6 INCHES. * IMPACTS...SNOW COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. AREAS OF BLOWING SNOW WILL ALSO DEVELOP AS WIND GUSTS REACH 25 TO 35 MPH THIS AFTERNOON AND CONTINUE EARLY IN THE EVENING...CREATING AREAS OF LOW VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ NEZ012-016>018-030>032-042-160145- /O.CON.KOAX.WW.Y.0011.000000T0000Z-141216T0300Z/ CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...NELIGH...ELGIN...PIERCE...PLAINVIEW...OSMOND... WAYNE...ALBION...ST. EDWARD...NORFOLK...STANTON...COLUMBUS 1135 AM CST MON DEC 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...A MIX OF RAIN OR FREEZING RAIN AND SLEET WILL CHANGE TO A MIX OF SLEET AND SNOW...THEN TO ALL SNOW. SNOW WILL DIMINISH THIS EVENING. * ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 1 TO 4 INCHES. ICE ACCUMULATIONS SHOULD BE LESS THAN TWO TENTHS OF AN INCH. * MAIN IMPACT...SNOW AND ICE ACCUMULATIONS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. AREAS OF BLOWING SNOW ALSO COULD DEVELOP AS WIND GUSTS REACH 25 TO 35 MPH THIS AFTERNOON AND CONTINUE INTO THE EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
146 WWUS43 KOAX 152029 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 229 PM CST MON DEC 15 2014 ...A STORM SYSTEM WILL BRING ICE AND SNOW TO PARTS OF THE REGION FROM INTO THIS EVENING... .ACCUMULATIONS OF SNOW WILL CONTINUE ACROSS NORTHEAST NEBRASKA THIS AFTERNOON AND THIS EVENING. GUSTY NORTHWEST WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW. NEZ016-160300- /O.UPG.KOAX.WW.Y.0011.000000T0000Z-141216T0300Z/ /O.EXA.KOAX.WS.W.0004.000000T0000Z-141216T0300Z/ ANTELOPE- INCLUDING THE CITIES OF...NELIGH...ELGIN 229 PM CST MON DEC 15 2014 ...WINTER STORM WARNING IN EFFECT UNTIL 9 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN OMAHA/VALLEY HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...ADDITIONAL SNOW COMBINED WITH VERY STRONG NORTHWEST WINDS WILL CONTINUE THIS EVENING AND INTO TONIGHT. * ACCUMULATIONS...SNOW ACCUMULATIONS WILL REACH 4 TO 8 INCHES. AN ICE ACCUMULATION DID OCCUR EARLIER UNDER THE SNOW. * MAIN IMPACT...SNOW AND BLOWING SNOW PRODUCING POOR VISIBILITY AND POOR DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ011-160300- /O.CON.KOAX.WS.W.0004.000000T0000Z-141216T0300Z/ KNOX- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA 229 PM CST MON DEC 15 2014 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...ADDITIONAL SNOW COMBINED WITH VERY STRONG NORTHWEST WINDS WILL CONTINUE THIS EVENING AND INTO TONIGHT. * ACCUMULATIONS...SNOW ACCUMULATIONS WILL REACH 4 TO 8 INCHES. * IMPACTS...SNOW AND BLOWING SNOW PRODUCING POOR VISIBILITY AND POOR DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NEZ012-017-018-030>032-042-160300- /O.CON.KOAX.WW.Y.0011.000000T0000Z-141216T0300Z/ CEDAR-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...COLUMBUS 229 PM CST MON DEC 15 2014 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * TIMING...A MIX OF RAIN OR FREEZING RAIN AND SLEET IS EVENTUALLY CHANGING TO A MIX OF SLEET AND SNOW. GUSTY NORTHWEST WINDS ALSO PRODUCING BLOWING AND DRIFTING SNOW. * ACCUMULATIONS...SNOW ACCUMULATIONS MAY REACH 2 TO 4 INCHES. * MAIN IMPACT...SNOW AND GUSTY NORTHWEST WINDS COULD CAUSE HAZARDOUS TRAVEL CONDITIONS. AREAS OF BLOWING AND DRIFTING SNOW CAN BE EXPECTED AS NORTHWEST WINDS GUST TO 25 TO 35 MPH THIS AFTERNOON AND THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...AND BLOWING SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
987 WWUS43 KOAX 160239 WSWOAX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 839 PM CST MON DEC 15 2014 NEZ011-016-160345- /O.EXP.KOAX.WS.W.0004.000000T0000Z-141216T0300Z/ KNOX-ANTELOPE- INCLUDING THE CITIES OF...CREIGHTON...BLOOMFIELD...CROFTON... WAUSA...VERDIGRE...NIOBRARA...NELIGH...ELGIN 839 PM CST MON DEC 15 2014 ...WINTER STORM WARNING WILL EXPIRE AT 9 PM CST THIS EVENING... WHILE A PERIOD OR TWO OF LIGHT SNOW IS STILL POSSIBLE DURING THE LATE EVENING...THE MAJORITY OF ACCUMULATING SNOW IS OVER. HOWEVER NORTHWEST WINDS GUSTING OVER 35 MPH WILL CONTINUE MUCH OF THE NIGHT...AND WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW. MOTORISTS ARE URGED TO CONTINUE TO USE CAUTION. $$ NEZ012-017-018-030>032-042-160345- /O.EXP.KOAX.WW.Y.0011.000000T0000Z-141216T0300Z/ CEDAR-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- INCLUDING THE CITIES OF...HARTINGTON...LAUREL...RANDOLPH... COLERIDGE...PIERCE...PLAINVIEW...OSMOND...WAYNE...ALBION... ST. EDWARD...NORFOLK...STANTON...COLUMBUS 839 PM CST MON DEC 15 2014 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... WHILE A PERIOD OR TWO OF LIGHT SNOW IS STILL POSSIBLE DURING THE LATE EVENING...THE MAJORITY OF ACCUMULATING SNOW IS OVER. HOWEVER NORTHWEST WINDS GUSTING OVER 35 MPH WILL CONTINUE MUCH OF THE NIGHT...AND WILL CAUSE SOME BLOWING AND DRIFTING OF SNOW. MOTORISTS ARE URGED TO CONTINUE TO USE CAUTION. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this winter storm warning went out at Dec 14, 11:33 AM CST, 3 hours 52 minutes earlier.
Area forecast discussion, Dec 14, 11:33 AM CST, 3 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1133 AM CST SUN DEC 14 2014
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 335 AM CST SUN DEC 14 2014
PRIMARY FORECAST CONCERNS ARE STILL PCPN TYPE AND PCPN AMOUNTS FROM
LATE TONIGHT INTO MONDAY NIGHT. ICE AND SNOW ACCUMULATIONS APPEAR
TO BE ENOUGH FOR A WINTER WEATHER ADVISORY OVER PARTS OF NORTHEAST
NEBRASKA...SO WENT AHEAD AND ISSUED ONE.
500 MB CHART FROM 00Z LAST EVENING SHOWED A RIDGE FROM IOWA INTO
MISSOURI...A TROUGH FROM IDAHO INTO ARIZONA AND ANOTHER TROUGH OUT
IN THE PACIFIC ALONG 140 DEGREES WEST LONGITUDE. A BROAD AREA OF
12 HOUR HEIGHT FALLS EXTENDED FROM THE DAKOTAS SOUTH AND SOUTHWEST
INTO ARIZONA...NEW MEXICO AND WEST TEXAS. THERE WERE TWO HEIGHT
FALL CENTERS OF ABOUT 80 METERS. ONE WAS OVER KFGZ AND THE OTHER
WAS OVER KABQ. A JET STREAK OF AROUND 115 KNOTS AT 300 MB WAS
PUNCHING SOUTHEAST FROM NEAR THE CALIFORNIA/NEVADA/ARIZONA BORDER...
SO AT THAT TIME THE SYSTEM WAS STILL DIGGING.
AS OF 09Z...WATER VAPOR LOOP SHOWED A FAIRLY STRONG AND COMPACT VORT
MAX LIFTING NORTHEAST FROM NEW MEXICO. THERE WAS SOME LIGHTNING
ACTIVITY EAST AND NORTHEAST OF THE FEATURE. MODELS SHOW THAT THIS
WILL BECOME A CLOSED LOW AND LIKELY MOVE TO SOUTHWEST KANSAS BY THIS
EVENING.
SURFACE ANALYSIS AT 09Z SHOWED VERY MILD AND MOIST AIR IN PLACE
OVER THE REGION. A COLD FRONT STRETCHED FROM CENTRAL NORTH DAKOTA
INTO EASTERN COLORADO. LOW CLOUDS AND DRIZZLE SHOULD PERSIST
TODAY...WITH THE CHANCE FOR SHOWERS INCREASING ACROSS THE FORECAST
AREA THIS AFTERNOON. IT APPEARS SOME ELEVATED FRONTOGENESIS MAY
ENHANCE PCPN CHANCES A BIT NEAR THE FRONT IN NORTHEAST NEBRASKA.
FLOW BECOMES DIFFLUENT ALOFT AND THE SYSTEM TAKES ON A NEGATIVE
TILT TONIGHT AS IT CONTINUES TO LIFT NORTHEAST. HAVE HAD A MENTION
OF THUNDER IN OUR SOUTHERN ZONES AND WILL KEEP THAT GOING FROM
LATE THIS AFTERNOON INTO TONIGHT. POPS ARE 70 PERCENT OR HIGHER
FOR MOST LOCATIONS TONIGHT.
PRECIPITABLE WATER VALUES WERE MAINLY FROM 0.50 TO 0.75 INCHES AS
OF EARLY THIS MORNING. THOSE SHOULD INCREASE TO AROUND AN INCH BY
THIS EVENING THEN FALL BACK TONIGHT. PCPN TYPE SHOULD BE LIQUID
THROUGH AT LEAST MIDNIGHT TONIGHT BUT THEN WILL START TO CHANGE IN
THE FAR NORTHWEST PART OF THE FORECAST AREA AFTER 4 AM TONIGHT.
MOST SPOTS WILL REMAIN MILD OVERNIGHT...WITH LOWS IN THE 40S EAST
OF A LINE FROM AROUND ONAWA TO BEATRICE. SOUNDINGS STILL SHOW A
WARM WEDGE ALOFT AROUND 850 MB WITH SURFACE TEMPERATURES FALLING
TO NEAR FREEZING BY 12Z MONDAY IN THE WESTERN PARTS OF NORTHEAST
NEBRASKA. THAT WILL LEAD TO AT LEAST A MIX OF PCPN AND PROBABLY A
PERIOD OF FREEZING RAIN. MODELS SHOW THIS WARM WEDGE COOLING AND
PCPN CHANGING TO SLEET AND THEN SNOW. COLD AIR WILL SPREAD
EAST/SOUTHEAST DURING THE DAY MONDAY...WITH MOST AREAS HAVING
FALLING TEMPERATURES THROUGH THE DAY. THOSE TEMPERATURES WILL
CONTINUE TO FALL THROUGH MONDAY NIGHT. HEAVIEST PCPN AMOUNTS
SHOULD BE TONIGHT INTO MONDAY...THEN AMOUNTS DIMINISH AS THE
SYSTEM MOVES EAST MONDAY NIGHT. IT APPEARS THE MOST LIKELY AREAS
TO SEE 2 TO 4 INCHES OF SNOW IS ALONG AND NORTHWEST OF A LINE FROM
ALBION TO HARTINGTON. NORTHEAST NEBRASKA MAY HAVE SOME ICE
ACCUMULATION TOO...THUS THE ADVISORY.
GUSTY NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT AS IT SWEEPS
SOUTHEAST MONDAY...THEN CONTINUE MONDAY NIGHT BEFORE SLOWLY
DECREASING TUESDAY. HIGHS TUESDAY SHOULD BE IN THE MID 20S NORTH
AND RANGE TO MID 30S SOUTH.
.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)
ISSUED AT 335 AM CST SUN DEC 14 2014
COLD HIGH PRESSURE WILL SLIDE SLOWLY EAST WEDNESDAY WITH MAINLY
DRY BUT COLD CONDITIONS. SNOW APPEARS POSSIBLE FOR AT LEAST PARTS
OF THE AREA FROM WEDNESDAY NIGHT INTO FRIDAY NIGHT...BUT AMOUNTS
ARE EXPECTED TO BE LIGHT FOR NOW. HIGHS FROM THURSDAY THROUGH
SATURDAY ARE EXPECTED TO BE MOSTLY LOWER AND MID 30S WITH LOWS IN
THE UPPER TEENS TO MID 20S.
&&
.AVIATION...(18Z TAFS FOR KOFK...KLNK AND KOMA.)
ISSUED AT 1126 AM CST SUN DEC 14 2014
MAINLY IFR CONDITIONS ARE EXPECTED THROUGH THE TAF CYCLE. PERIODS
OF DRIZZLE ARE POSSIBLE TODAY/THIS EVENING...WITH RAIN LIKELY TO
REACH SITES LATER THIS EVENING/TONIGHT. VIS SHOULD REMAIN ROUGHLY
IN THE MVFR RANGE TODAY...WITH FLUCTUATIONS UP AND DOWN.
EAST/SOUTHEAST WINDS WILL SHIFT TO NORTHWESTERLY AND INCREASE ON
MONDAY MORNING.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WINTER WEATHER ADVISORY FROM 6 AM TO 6 PM CST MONDAY FOR NEZ012-
017-018-031-032-042.
WINTER WEATHER ADVISORY FROM 4 AM TO 6 PM CST MONDAY FOR NEZ011-
016-030.
IA...NONE.
&&
SHORT TERM...MILLER
LONG TERM...MILLER
AVIATION...MAYESHazardous weather outlook, Dec 14, 4:44 AM CST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 444 AM CST SUN DEC 14 2014 IAZ043-055-056-069-079-080-090-091-NEZ015-033-034-043>045-050>053- 065>068-078-088>093-150045- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-THURSTON-CUMING-BURT-COLFAX-DODGE-WASHINGTON-BUTLER-SAUNDERS- DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-JEFFERSON-GAGE- JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 444 AM CST SUN DEC 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST IOWA... WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS MAY OCCUR FROM LATE THIS AFTERNOON THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A STRONG STORM SYSTEM MOVING INTO THE AREA WILL BRING A MIX OF RAIN AND SNOW MONDAY. THIS WILL CHANGE TO MOSTLY SNOW FROM LATE MONDAY AFTERNOON INTO MONDAY EVENING. AT THIS TIME...SNOW ACCUMULATION ARE EXPECTED TO BE MAINLY LESS THAN AN INCH FOR SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. A SHARP DECREASE IN TEMPERATURES TO BELOW FREEZING ON STRONG NORTHWEST WINDS MAY PROMOTE SOME RE-FREEZING OF MELTED SNOW MONDAY NIGHT. ANOTHER SYSTEM COULD BRING LIGHT SNOW TO THE AREA THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. NEZ011-012-016>018-030>032-042-150045- KNOX-CEDAR-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-STANTON-PLATTE- 444 AM CST SUN DEC 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT RAIN MAY CHANGE TO FREEZING RAIN OR SLEET LATE TONIGHT WEST OF HIGHWAY 81...WITH SOME ICE ACCUMULATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A MIX OF SNOW...SLEET AND FREEZING RAIN SHOULD SPREAD EAST MONDAY... WITH THE PRECIPITATION TYPE TRENDING TOWARD SNOW BY MONDAY AFTERNOON. ICE AND SNOW ACCUMULATIONS COULD CAUSE AREAS OF HAZARDOUS TRAVEL. STRONG WINDS MAY CREATE AREAS OF BLOWING SNOW MONDAY INTO MONDAY NIGHT. ANOTHER SYSTEM COULD BRING LIGHT SNOW TO THE AREA THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 4:00 AM CST | Winter Weather Advisory | OAX | Antelope, Boone, Cedar, Knox, Madison, Pierce and 3 more | 41 hr |
Nearby
Winter Storm Warnings in Nebraska, 2014Every winter storm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.